# SDR 2011FA0000520

- Difficulty date: August 5, 2011
- Submitted: August 12, 2011
- Operation: General aviation
- Engine: Lyc O360*
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 30802
- Condition: Misoverhauled
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

CUSTOMER REPORTED THAT ENGINE STALLED AFTER LANDING.  CUSTOMER ALSO REPORTED OBSERVING FUEL DRIPPING FROM THE THROAT OF THE CARBURETOR.  INSPECTION FINDS THAT THE WHITE PLASTIC, ADVANCED POLYMER HALLOW FLOAT HAD TAKEN ON FUEL.  CAUSING THE FLOAT TO RIDE LOWER THAN THE RECOMMENDED FLOAT HEIGHT GIVEN IN THE CARBURETOR O/H MANUAL.  CARBURETOR FOUND TO BE NOT IN COMPLIANCE WITH MSA-13, WHICH STATES "PRIOR TO DECEMBER 31, 2008, ALL CARBURETORS NOT ALREADY IN COMPLIANCE MUST BE UPDATED TO USE THE CURRENT FOAM FLOAT, PN 30-860, 30-862, OR 30-864 DEPENDING UPON APPLICATION.  CARBURETOR WAS ALSO FOUND NOT TO BE IN COMPLIANCE WITH SB SB-2, WHICH STATES "IN ORDER TO MAINTAIN FLIGHT SAFETY, WITHIN 30 DAYS OF THE DATE OF ISSUANCE OF THIS FSSB, EACH OWNER OF CARBURETOR NOT EQUIPPED WITH A SOLID, BLUE EPOXY FLOAT IS REQUESTED AND STRONGLY ENCOURAGED TO INSPECT THE CARBURETOR AND TO REINSPECT THE CARBURETOR AT 30-DAY INTERVALS THEREAFTER UNTIL THE FLOAT IS REPLACED BY A SOLID BLUE EPOXY FLOAT IAW THE INSTRUCTIONS IN PARA 6 OF THIS SB.  THIS BULLETIN WAS ISSUED ON FEB 1, 2009, MAKING COMPLIANCE DATE MARCH OF 2009.  RECOMMENDS REPLACING ALL HALLOW FLOATS IAW THE LISTED SB`S.
